MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910010
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (k10599) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 1.00mm x 1.00cm galaxy g3 mini coil (glm910010 / k10599) was the second coil chosen to use in the procedure targeting a 2mm x 1.5mm aneurysm.The physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.Another 1.00mm x 1.00cm galaxy g3 mini coil was used and the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 08/18/2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that the 1.00mm x 1.00cm galaxy g3 mini coil (glm910010 / k10599) was the second coil chosen to use in the procedure targeting a 2mm x 1.5mm aneurysm.The physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.Another 1.00mm x 1.00cm galaxy g3 mini coil was used and the procedure was successfully completed.There was no report of any patient adverse event or complication.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 1.00mm x 1.00cm galaxy g3 mini coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed protruding from the introducer.The most likely cause of the dpu to protrude from the introducer is force.Force may have inadvertently been applied during procedural handling of the device.A microscopic inspection was performed.The marker band was found at 36.2cm from the distal end, this is within specification.The embolic coil was observed in good condition but was not adequately shaped.No other damage was observed on the device.A review of manufacturing documentation associated with this lot (k10599) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the complaint coil was the second coil chosen to be used targeting a 2mm x 1.5mm aneurysm.However, the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped; this issue is confirmed based on the observation that the dpu of the device was protruding from the introducer.It was also observed under microscopic magnification that the embolic coil while without any observable damage, was not of adequate shape.This may have been the factor that contributed to the reported issue when the coil was deployed, the physician did not like the shape of the coil in the deployed state.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and / or conforms when it gets delivered to the target site.Limited information is available related to the procedure and the reported device issues.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 1CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10404776
Report Number3008114965-2020-00312
Device Sequence Number14166685
Product Code KRD
UDI-Device Identifier10886704080213
UDI-Public10886704080213
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberGLM910010
Device Catalogue NumberGLM910010
Device Lot NumberK10599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1